Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Maeda H, Kikura-Hanajiri R, Kawamura M, Nagashima E, Yoshida KI. 
“AB-CHMINACA-induced sudden death from non-cardiogenic pulmonary edema”. 
Clin Toxicol (Phila). 2017 Jul 14;p1-3.
Abstract
CONTEXT: Despite widespread use of diverse synthetic cannabinoid (sCB) compounds, the pathophysiology associated with intoxication with many sCB compounds, including AB-CHMINACA, is poorly understood, as is their metabolism and distribution into blood and organs.

CASE DETAILS: A young man died shortly after ingesting an herb product containing sCB compounds. Toxicological analyses of blood samples revealed high levels of AB-CHMINACA (7.61  0.59 ng/mL) and its metabolites (M2, 56.73  4.16 ng/mL; M4, 2.29  0.14 ng/mL) and trace amounts of 5-fluoro-AMB, FUB-PB-22, and AB-FUBINACA. The autopsy revealed severe pulmonary edema, and histology showed air bubbles in the alveolar effusion, suggesting rapid progression of edema. Low blood levels of N-terminal pro-brain natriuretic peptide excluded cardiogenic pulmonary edema. Histological examination revealed diffuse neuronal (brain) and myocardial (sub-endocardial) hyper-eosinophilia, indicating hypoxic encephalopathy and systemic hypoxemia, respectively.

CONCLUSIONS: The findings show that AB-CHMINACA induced rapid progression of pulmonary edema resulting in hypoxic encephalopathy and systemic hypoxemia, possibly through severe seizures. The high blood ratio of the M2 metabolite to the parent compound, AB-CHMINACA, demonstrates rapid metabolism. This highlights the usefulness of quantification of M2 in diagnosing AB-CHMINACA intoxication.

Key Words: AB-CHMINACA; AB-FUBINACA; Synthetic cannabinoid; pulmonary edema; sudden death
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]